Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 26, 2007, 6:51 PM CDT for Craighead County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- Sep 26, 2007, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 262353
FFWMEG
ARC031-270045-
/O.NEW.KMEG.FF.W.0004.070926T2351Z-070927T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 651 PM CDT...KAIT-TV IN JONESBORO REPORTED FLASH FLOODING WAS
OCCURING OVER PORTIONS OF NORTHEAST JONESBORO AND IN THE TOWN OF
BROOKLAND... OVER THE PAST 3 HOURS 3 TO 5 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA. AT LEAST ONE HOME ALONG HIGHWAY 49
HAD WATER IN IT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONETTE...
LAKE CITY...JONESBORO...CARAWAY...BROOKLAND...BLACK OAK AND BAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3573 9027 3572 9031 3571 9069 3596 9071
3599 9050 3597 9049 3597 9039 3600 9038
3600 9029
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:41 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 26, 2:41 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 241 PM CDT WED SEP 26 2007 .DISCUSSION... PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES OVER THE NEXT 24 HOURS. GOES VISIBLE IMAGERY INDICATES THAT STRONGER WINDS ALOFT WERE BEGINNING TO SPREAD INTO THE MIDSOUTH. THESE STRONGER WINDS ALOFT WERE ASSOCIATED WITH A JET MAX OVER THE RED RIVER VALLEY. THE STRONG WINDS ALOFT HAD ARRIVED AS DIFFERENTIAL HEATING WAS RAISING MIXED LAYER CAPES TO 1000 TO 1500 J/KG OVER THE MIDSOUTH. A SURFACE COLD FRONT REMAINED ILL DEFINED ACROSS THE OZARKS THIS AFTERNOON AND WAS BASICALLY STATIONARY. THUNDERSTORMS THAT HAD FORMED ALONG THE FRONT OVER EASTERN OK HAD LIFTED OFF THE FRONT INTO WESTERN AR THIS AFTERNOON. THIS ACTIVITY WAS WELL VENTILATED ALOFT AND SHOULD SUSTAIN ITSELF AS IT APPROACHES THE MIDSOUTH THROUGH EARLY EVENING. STRONG THUNDERSTORM THREAT SHOULD DIMINISH OVER THE MIDSOUTH DURING THE EVENING... AS THE LOWER LEVELS BECOME LESS UNSTABLE...BUT THIS ACTIVITY WILL LIKELY CONTINUE IN SOME FORM ACROSS THE AREA INTO THE EARLY OVERNIGHT HOURS. THE GFS AND ECMWF MODELS ARE CONSISTENT IN BRINGING A BROAD UPPER LEVEL TROF AXIS THROUGH THE MIDSOUTH BY 12Z THURSDAY. GOES WATER VAPOR IMAGERY SHOWED THIS FEATURE DROPPING INTO WESTERN KS AT DISCUSSION TIME...AND THIS FEATURE SHOULD EJECT THE AR SHORTWAVE EAST TONIGHT. EXPECT MOST OF THE STORM ACTIVITY OVER AR THIS EVENING TO BE EAST OF THE MS RIVER BY SUNRISE...WITH ACTIVITY CONTINUING TO LIFT EAST/SOUTHEAST DURING THE MORNING. DRIER LOW LEVEL AIR OVER THE CENTRAL MS VALLEY WILL FINALLY BEGIN DROPPING SOUTH DURING THE DAY FRIDAY...AS DRY MID LEVEL AIR ALSO PARTIALLY MIXING DOWN. FRIDAY SHOULD HOLD SUNNY SKIES FOR THE MIDSOUTH WITH NOTICEABLY LOWER HUMIDITY. THE WEEKEND AND EARLY NEXT WEEK PERIODS SHOULD SEE CONTINUED FAIR WEATHER. TEMPS SHOULD AVERAGE ABOVE NORMAL...GIVEN THE STRONGER THAN TYPICAL UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHEASTERN STATES. MORE UNSETTLED WEATHER MAY BE IN STORE FOR THE MIDSOUTH IN THE LATTER PART OF NEXT WEEK...AS THE UPPER RIDGE IS PUSHED EAST. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 69 84 61 85 / 60 40 0 0 MKL 65 84 53 82 / 60 40 0 0 JBR 66 83 53 84 / 60 20 0 0 TUP 65 84 60 85 / 40 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 26, 2:50 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED SEP 26 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 250 PM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE MIDSOUTH. A FEW STRONG STORMS WILL BE POSSIBLE THROUGH EARLY EVENING... PRODUCING WIND GUSTS TO 50 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CREATE PONDING OF WATER ON AREA ROADS AND IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Sep 26, 2:43 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 243 PM CDT WED SEP 26 2007 TNZ048-049-262015- LAUDERDALE TN-TIPTON TN- 243 PM CDT WED SEP 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM FT PILLOW TO 6 MILES WEST OF MUNFORD AT 243 PM CDT... MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. LOCALIZED STREET FLOODING IS ALSO LIKELY ACROSS AREAS IMPACTED BY THESE STORMS. PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITIES OF COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Sep 26, 3:37 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 N MUNFORD 35.49N 89.80W
09/26/2007 TIPTON TN UTILITY COMPANY
TREES DOWN ON GILDHEDGE ROAD.
&&
MRMNearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.